Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jan 21, 2018, 11:20 PM CST for Garland County, Montgomery County, Saline County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 11:20 PM CST (05:20 UTC)
- Expired
- Jan 21, 2018, 11:37 PM CST
- In force
- 17 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Garland County, AR, Montgomery County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 91 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 9:59 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
870
WFUS54 KLZK 220520
TORLZK
ARC051-097-125-220600-
/O.NEW.KLZK.TO.W.0002.180122T0520Z-180122T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1120 PM CST SUN JAN 21 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Garland County in central Arkansas...
Northwestern Saline County in central Arkansas...
Southeastern Montgomery County in western Arkansas...
* Until midnight CST
* At 1120 PM CST, a severe thunderstorm capable of producing a
tornado was located near Meyers, or 14 miles southeast of Mount
Ida, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Jessieville...
Meyers... Lake Ouachita State Park...
Hot Springs National Park... Piney in Garland County...
Rockwell... Crystal Springs Landing...
Sunshine... Mountain Valley...
Royal... Lena Landing Rec Area...
Gulpha Gorge... Hamilton...
Owensville... Pearcy...
Crystal Springs... Hempwallace...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3477 9310 3477 9308 3479 9307 3484 9301
3462 9278 3440 9335 3440 9340 3437 9341
3435 9346 3444 9353
TIME...MOT...LOC 0520Z 231DEG 52KT 3445 9341
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
462 follow-up statements
343
WWUS54 KLZK 220526
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1126 PM CST SUN JAN 21 2018
ARC097-220534-
/O.CAN.KLZK.TO.W.0002.000000T0000Z-180122T0600Z/
Montgomery AR-
1126 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved into
Garland County. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for central and
western Arkansas.
&&
LAT...LON 3453 9340 3477 9310 3477 9307 3479 9307
3484 9301 3462 9278 3442 9333 3441 9340
3443 9341
TIME...MOT...LOC 0524Z 231DEG 52KT 3449 9335
$$
ARC051-125-220600-
/O.CON.KLZK.TO.W.0002.000000T0000Z-180122T0600Z/
Garland AR-Saline AR-
1126 PM CST SUN JAN 21 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR CENTRAL
GARLAND AND NORTHWESTERN SALINE COUNTIES...
At 1124 PM CST, a severe thunderstorm capable of producing a tornado
was located near Meyers, or 16 miles east of Mount Ida, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hot Springs... Hot Springs Village...
Mountain Pine... Jessieville...
Meyers... Lake Ouachita State Park...
Hot Springs National Park... Piney in Garland County...
Crystal Springs Landing... Sunshine...
Mountain Valley... Royal...
Hamilton... Owensville...
Crystal Springs... Lena Landing Rec Area...
Pearcy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3453 9340 3477 9310 3477 9307 3479 9307
3484 9301 3462 9278 3442 9333 3441 9340
3443 9341
TIME...MOT...LOC 0524Z 231DEG 52KT 3449 9335
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46750
WWUS54 KLZK 220537
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1137 PM CST SUN JAN 21 2018
ARC051-125-220547-
/O.CAN.KLZK.TO.W.0002.000000T0000Z-180122T0600Z/
Garland AR-Saline AR-
1137 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR CENTRAL GARLAND AND NORTHWESTERN SALINE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for central and
western Arkansas.
&&
LAT...LON 3453 9340 3477 9310 3477 9307 3479 9307
3484 9301 3462 9278 3442 9333 3441 9340
3443 9341
TIME...MOT...LOC 0535Z 231DEG 52KT 3461 9317
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 21, 5:59 PM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 21, 5:59 PM CST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 559 PM CST Sun Jan 21 2018 .AVIATION... Showers and thunderstorms continue to develop in advance of an approaching cold front that will move through the state late in the period. The convection will slowly progress east through the taf period but will clear all terminals by early Monday morning. Widespread MVFR to possible IFR conditions are expected to develop as the convection moves across the terminals followed by a return to VFR conditions at the end of the period. Moisture wrapping around the upper low will spread low clouds across the north Monday afternoon. SE winds will turn to the SW and then more west with time. && .PREV DISCUSSION...(ISSUED 310 PM CST Sun Jan 21 2018) UPDATE... Updated to include TOR Watch #1 for portions of the western and NW CWA. No other changes expected. PREV DISCUSSION...(ISSUED 246 PM CST Sun Jan 21 2018) SHORT TERM...Tonight Through Tuesday Scattered SHRA continues to develop across western sections of the CWA this afternoon as moisture levels continue to rise across the state. Dewpts have now warmed into the mid 50s to mid 60s across the area...with temps in the upper 50s to near 70. The overall forecast thinking hasn't changed much...with the primary forecast concern the possible SVR weather tonight into early Mon morning. Expect more organized and widespread SHRA/TSRA to develop west of AR late this afternoon into the early evening hrs along a pre-frontal trough...then spread east into west/NW AR this evening. Expect this line of convection to move east over central sections of the state by near or just after midnight...stretching north to south across the state. This line of convection will have moved east of the state by just after sunrise Mon. At this time...some strong to SVR storms will be possible with this line of convection this evening into the overnight period. Looks like the best chances for seeing SVR weather will be across the western half to two-thirds of the CWA through about 8-12Z Mon. Forecast SRH values look quite impressive just ahead of this convection...with forecast 0-1km SRH over 400 to near 500 m2/s2. Forecast SFC based instability looks to be the limiting factor in the overall threat for SVR storms tonight. However...there may just be enough SFC based convection to generate some damaging winds with the strongest storms. There will also be a threat for brief...weak tornadoes along the leading edge of the convective line given this high forecast SRH. The threat for SVR weather will decrease by Mon morning as the convection moves east of the state. Expect drier and more stable air to move into the state for Mon...though some breezy W and NW winds will remain possible through Mon afternoon. The drier air will remain in place through Tue as well...though winds will less intense. LONG TERM...Tuesday Night Through Sunday Sfc high pressure wl be in control acrs AR at the start of the PD. Temps wl be close to seasonal norms as zonal flow aloft keeps any arctic air well to our north. Temps wl slowly modify later this week as the sfc high shifts E of AR and S/SELY wind flow returns. By Fri, low lvl moisture wl be working Nwd into AR as south wind flow further increases. Meanwhile, a new storm system wl be organizing to our W and wl eventually be affecting the area heading into next weekend. Good rain chances wl return to the fcst Fri night and Sat as an assocd CDFNT works acrs the state. Precip chances quickly end fm the W Sat night. Colder air moving in behind the front could cause a brief wintry mix over parts of N AR before ending. Drier conds return to close out the weekend. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...56
Hazardous weather outlook, Jan 21, 10:15 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1015 PM CST Sun Jan 21 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1015 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE..Tonight Showers and thunderstorms continue to develop over western Arkansas and will continue to advance eastward through the night as a cold front surges east through the state. This line of thunderstorms will be moving over central sections of the state after midnight. Expect this line of thunderstorms to be east of the state by just after sunrise Monday morning. Some strong to severe thunderstorms will be possible with this line of thunderstorms overnight. The best chances for seeing severe weather will be across the western half of the state. The primary threats with the strongest storms will be damaging winds, though a few brief, weak tornadoes may be seen along the leading edge of the line of thunderstorms. Some locally heavy rainfall may also be seen. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Showers and thunderstorms will exit to east of Arkansas Monday morning...with the threat for severe weather becoming low. However...breezy west and northwest winds will be seen...with winds of 15 to 25 mph expected...with gusts over 30 mph possible. As a result...caution is advised on area lakes for these breezy conditions through Monday afternoon. A new storm system and front will bring good chances of rain by Friday night and Saturday. There may be a brief wintry mix as precipitation ends late Saturday night and Sunday. .Spotter Information Statement... Spotter activation may be needed this evening and overnight for central and western Arkansas. && state...stretching from Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62
In the hours before
Special weather statement, Jan 21, 8:28 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
828 PM CST SUN JAN 21 2018
ARZ003-012-021-220300-
Johnson AR-Newton AR-Boone AR-
828 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...WESTERN
NEWTON AND SOUTHWESTERN BOONE COUNTIES UNTIL 900 PM CST...
At 827 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to near Boston to 6 miles
northeast of Wiederkehr Village. Movement was northeast at 40 mph.
Wind gusts up to 50 mph along with some dime size hail will be
possible with these storms.
Locations impacted include...
Lost Valley State Park... Upper Buffalo Wilderness Area...
Walnut... Red Bank...
Devils Knob... Alpena...
Mossville... Boxley...
Salus... Compton...
Catalpa... Ozone...
Fallsville... Low Gap...
Swain... Oark...
Dixon Ridge... Hunt...
Wolf Pen Campground... Arbaugh...
A tornado watch remains in effect until 1100 PM CST for western and
north central Arkansas.
LAT...LON 3635 9329 3601 9323 3561 9342 3551 9370
3556 9370 3576 9358 3576 9352 3588 9352
3588 9351 3595 9349 3597 9345 3608 9345
3608 9348 3612 9348 3612 9330
TIME...MOT...LOC 0227Z 228DEG 33KT 3599 9357 3579 9354 3552 9368
64Special weather statement, Jan 21, 9:20 PM CST, 2 hours before
Special Weather Statement
National Weather Service Little Rock AR
920 PM CST SUN JAN 21 2018
ARZ037-040-041-220400-
Polk AR-Scott AR-Montgomery AR-
920 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SCOTT...POLK AND
WEST CENTRAL MONTGOMERY COUNTIES UNTIL 1000 PM CST...
At 920 PM CST, Doppler radar was tracking a strong thunderstorm near
Grannis, or 13 miles northwest of De Queen, moving northeast at 50
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mena... Wickes...
Grannis... Hatfield...
Vandervoort... Opal...
Cossatot River State Park... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Hartley...
Cove... Acorn...
Board Camp... Ink...
Hatton... Potter...
Dallas... Shady Grove...
A tornado watch remains in effect until 1100 PM CST for western
Arkansas.
LAT...LON 3439 9447 3483 9420 3465 9383 3435 9414
3435 9425 3427 9426 3427 9424 3425 9425
3419 9431 3419 9447
TIME...MOT...LOC 0320Z 215DEG 45KT 3423 9444
CrossSpecial weather statement, Jan 21, 10:19 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1019 PM CST SUN JAN 21 2018
ARZ003-012-021-022-030-220500-
Pope AR-Johnson AR-Newton AR-Boone AR-Logan AR-
1019 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN...CENTRAL
JOHNSON...NEWTON...BOONE AND NORTHWESTERN POPE COUNTIES UNTIL 1100 PM
CST...
At 1019 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Bank to Holman. Movement was northeast
at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Harrison... Clarksville...
Jasper... Lamar...
Bergman... Western Grove...
Scranton... Valley Springs...
Olvey... Carver...
Erbie... Moore...
Upper Buffalo Wilderness Area... Devils Knob...
Lost Valley State Park... Pruitt...
Holman... Rosetta...
Myrtle... Self...
A tornado watch remains in effect until 400 AM CST for western,
central and north central Arkansas.
LAT...LON 3650 9294 3563 9295 3532 9354 3586 9353
3599 9345 3608 9345 3608 9348 3612 9348
3612 9330 3630 9330 3650 9301
TIME...MOT...LOC 0419Z 233DEG 36KT 3617 9333 3550 9334
CrossLocal storm report, Jan 21, 11:17 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1117 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG CADDO GAP 34.40N 93.62W
01/21/2018 MONTGOMERY AR TRAINED SPOTTER
ATTACHED CARPORT DESTROYED.
&&
CDALTONThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:28 PM CST | Special Weather Statement | LZK | Newton | 32 min |
| Jan 21, 9:20 PM CST | Special Weather Statement | LZK | Polk | 40 min |
| Jan 21, 9:41 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 34 min |
| Jan 21, 10:19 PM CST | Special Weather Statement | LZK | Boone, Johnson, Newton | 41 min |
| Jan 21, 10:34 PM CST | Tornado Warning | LZK | Pike | 28 min |
| Jan 21, 11:02 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 43 min |
| Jan 22, 12:32 AM CST | Special Weather Statement | LZK | Faulkner | 58 min |
| Jan 22, 12:35 AM CST | Special Weather Statement | LZK | Conway | 40 min |
| Jan 22, 12:37 AM CST | Special Weather Statement | LZK | Hot Spring | 53 min |
| Jan 22, 12:53 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, White | 37 min |
| Jan 22, 2:12 AM CST | Special Weather Statement | LZK | Jackson, Lonoke, Prairie, Woodruff | 63 min |
| Jan 22, 2:30 AM CST | Special Weather Statement | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe | 60 min |
| Jan 22, 3:32 AM CST | Special Weather Statement | LZK | Desha | 43 min |
| Jan 22, 3:36 AM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 24 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.